Texas, 2006

Funnel Cloud in Texas, July 20, 2006

July 20, 2006 · NWS HGX · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 20, 9:28 AM CST, 2 hours 37 minutes earlier.

Area forecast discussion, Jul 20, 9:28 AM CST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1028 AM CDT THU JUL 20 2006

.DISCUSSION...
MCV SPAWNED BY OVERNIGHT CONVECTION NOW MOVING ACROSS CENTRAL TEXAS.
HIGHER MOISTURE LEVELS HAS DEEPENED OVER SW ZONES IN RESPONSE WHILE
DRYING NOTED NE ZONES. WEAK NVA MOVING OVER CWFA. UPDATED 1ST PERIOD
ADJUSTING POPS TO CHANCE SW ZONES. OTHERWISE...REST OF FORECAST
PACKAGE ON TRACK.
37

&&

.PREV DISCUSSION...
LAST NIGHTS CONVECTION HAS FINALLY DISSIPATED ACROSS THE
NORTHERN PORTIONS OF THE CWA EARLY THIS MORNING. OUTFLOW FROM THAT
CONVECTION ENDED UP ACROSS THE WESTERN AND SOUTHERN PORTIONS OF
SOUTHEAST TEXAS SO WILL LIKELY ADJUST POPS IN THE EVENT SHOWERS
AND THUNDERSTORMS DEVELOP ALONG THIS BOUNDARY AS THE WEAK 500MB
VORTICITY MAXIMUM CENTER ACROSS EAST TX MOVES WESTWARD THIS
MORNING. ANOTHER WEAK VORT MAX IS PROGGED TO MOVE AROUND THE
SOUTHEAST EDGE OF THE 500MB RIDGE ACROSS THE SOUTHWEST AND SOUTH
CENTRAL UNITED STATES TONIGHT INTO FRIDAY AS THE RIDGE SHIFTS
WESTWARD WITH A 500MB TROUGH DIGGING ACROSS THE EASTERN UNITED
STATES. WILL KEEP SLIGHT CHANCE OF POPS FRIDAY AFTERNOON WITH THE
VORT CENTER MOVING ACROSS SOUTHEAST TX. OTHERWISE...BEST CHANCE OF
RAIN APPEARS SATURDAY AS THE TROUGH OVER THE EASTERN U.S. DEEPENS
AND A WEAK COLD FRONT DROPS INTO NORTHEAST TX SAT MORNING. WITH
MOISTURE POOLING ACROSS THIS BOUNDARY...SHOWERS AND THUNDERSTORMS
PROGGED TO DEVELOP ALONG THE FRONT AND MOVE SOUTHWARD SATURDAY.
WILL INCREASE POPS FROM NORTH TO SOUTH AS THE CONVECTIVE BOUNDARY
MOVES INTO NORTHERN PORTIONS OF THE CWA SAT AFTERNOON BUT WILL
KEEP POPS ON THE LOW END OF CHANCE. SHOULD SEE AT LEAST ANOTHER
ROUND OF SHOWERS AND THUNDERSTORMS DEVELOP ACROSS SOUTHEAST TX
SUNDAY WITH THE ABUNDANT AMOUNT OF LOW TO MID LEVEL MOISTURE
ACROSS THE AREA. AS THE TROUGH OVER THE EASTERN U.S. LIFTS OUT
MONDAY...WEAKNESS IN THE 500MB RIDGE ACROSS EAST TX TO LINGER WITH
A WEAK SHORTWAVE PROGGED TO DEVELOP ACROSS EASTERN PORTIONS OF THE
CENTRAL PLAINS TUESDAY KEEPING SOUTHEAST TX BETWEEN THE RIDGE OVER
THE SOUTHWEST U.S. AND THE RIDGE ACROSS THE EASTERN GULF OF MEXICO
THROUGH THE REST OF THE PERIOD. 00Z GFS PROGS ABUNDANT MOISTURE
OVER THE WESTERN GULF OF MEXICO MOVING ONSHORE ACROSS THE TX COAST
MONDAY THROUGH WEDNESDAY WITH COPIOUS AMOUNTS OF RAINFALL ACROSS
PORTIONS OF SOUTH AND SOUTHEAST TX. WILL KEEP A CHANCE OF SHOWERS
AND THUNDERSTORMS THROUGH THE REST OF THE FORECAST WITH AFTERNOON
SEABREEZE BEING THE MAIN FOCUS FOR CONVECTION. 32

MARINE...
WINDS/SEAS WILL REMAIN ON THE LOW SIDE THROUGH THE WEEKEND. MAY SEE
A SLIGHT INCREASE IN WINDS/SEAS EARLY NEXT WEEK AS THE PRESSURE
GRADIENT TIGHTENS. EXPECT RAIN CHCS OFFSHORE TO INCREASE INTO THE
CHC RANGE SUN AND MON AS DEEPER MOISTURE POOLS SOUTH OF A WEAK
BOUNDARY OVER INLAND AREAS AND THE BASE OR THE SOUTHERN MOST EXTENT
OF A MID/UPPER-LEVEL TROF PARKS OVER THE AREA. 33

AVIATION...
IMPACT OF MID/UPPER SHRT WV WHICH IS CROSSING THE NORTHERN ZONES CAN
STILL BE SEEN EARLY THIS MORNING AS SCT SHWRS ARE OCCURRING. THIS
ACTIVITY COULD IMPACT CLL EARLY THIS MORNING. THINK THAT THIS SHWR
ACTIVITY WILL GRADUALLY DECREASE LATER THIS MORNING. WITH HEATING WE
SHOULD SEE ISOLATED SHWR/TSTM DEVELOPMENT IN THE VICINITY OF
HOU...IAH...AND LBX...BEGINNING EARLY TO MID AFT. MAY HAVE A VCTS
FOR A PORTION OF THE AFT HOURS TODAY AT THESE SITES IN THE 12Z
TAFS. 33

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 20, 4:59 AM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
559 AM CDT THU JUL 20 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-211100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
559 AM CDT THU JUL 20 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A WEAK UPPER LEVEL LOW MOVING WESTWARD ACROSS EAST AND CENTRAL
TEXAS THIS MORNING WILL WILL CONTINUE TO PRODUCE ISOLATED TO
SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN AND WESTERN
PORTIONS OF SOUTHEAST TEXAS THIS MORNING. IN ADDITION...ISOLATED
SHOWERS AND THUNDERSTORMS MAY DEVELOP LATER THIS MORNING INTO
EARLY THIS AFTERNOON ALONG AN OUTFLOW BOUNDARY DRAPED ACROSS
SOUTHWEST PORTIONS OF SOUTHEAST TEXAS. SOME OF THESE STORMS MAY
PRODUCE HEAVY RAINFALL WITH ACCUMULATIONS BETWEEN ONE AND TWO
INCHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
ANOTHER WEAK UPPER LEVEL LOW WILL MOVE ACROSS SOUTHEAST TEXAS
FRIDAY PROVIDING ISOLATED SHOWERS AND THUNDERSTORMS ACROSS THE
AREA. A WEAK COLD FRONT WILL MOVE INTO NORTHEAST TEXAS SATURDAY
MORNING AND STALL ACROSS EAST TEXAS SATURDAY AFTERNOON PROVIDING
A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS
THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Harris

When
July 20, 12:05 PM CST
Where
Harris County, Webster
Reported by
LAW ENFORCEMENT
Coordinates
29.857, -95.392 (the zone’s center; the record gives no point)

Sighted by law enforcement.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523463.